MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported a complaint from (b)(6).The complainant stated that an axle screwdriver (x060-0320) broke when tightening the locking screw, and that the broken piece was recovered without incident.The complainant also added that the procedure was completed with a secondary screwdriver and that the patient was unaffected.A functionality assessment could not be performed due to the damage to the distal tip of the screwdriver.This screwdriver is meant to be used with a torque limiting handle, which reduces the force applied to the distal tip of the driver.The observed damage suggests that over-torquing may have contributed to the malfunction.A visual assessment of the screwdriver shows signs of repeated use.A dhr review was performed for lot#60190 and there were no manufacturing anomalies identified, and the device met required specifications.
 
Event or Problem Description
The complainant reported a complaint from (b)(6).The complainant stated that an axle screwdriver (x060-0320) broke when tightening the locking screw, and that the broken piece was recovered without incident.The complainant also added that the procedure was completed with a secondary screwdriver and that the patient was unaffected.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key7426737
Report Number3005031160-2018-00007
Device Sequence Number11149090
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number60190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2018
Initial Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;